Dilaudid / Fentanyl Long-term Withdrawal Symptoms

5 Replies Updated



Conversation Starter

Martin Says:


Hi,

About three years ago during treatment for rectal cancer, I was given Dilaudid and Fentanyl as part of a pain management program. During a 10-day hospital stay, Dilaudid was injected sub-q every half-hour by means of a pump, and Fentanyl was injected by nurses when necessary (4-5 times a day).

After discharge from the hospital, I kept the Dilaudid pump but, fortunately, Fentanyl was no longer required. I stayed on the pump until surgery 6 weeks later. Dilaudid was administered for another 10 days after surgery, but since the cause of the initial pain (a large tumour) had been removed, I no longer needed the medication. Withdrawal was limited to a couple of days of shivering (this was during a heat wave).

My question is this: how long after taking medications as powerful as these does one feel long-term effects? I ask because I still have unbelievably droopy days, days in which I have so little energy it is frustrating. My family doctor has had me tested for everything she can think of, starting with anemia and continuing through vitamin deficiencies to endocrine imbalances. I even spent a night at a sleep clinic, but I don't appear to have a problem there. I am not depressed, in that I have a wonderful life and the most frustrating aspect about this lack of energy is that it gets in the way of my enjoying myself.

Is it possible that the Dilaudid and Fentanyl are somehow responsible. I realize I'm grasping at straws, but I'm running out of possible causes.

Any help would be appreciated.



Showing Replies 1 - 5 of 5 RSS Feed


Page of 1     Sorted By:
1
Hyperpipe Says:

I had been on fentanyl pain patch for 8 years, years ago was on as high a dose as 125 mcg but the last number of years maintained on 50 mcg. I weaned myself off it very slowly over a number of months without any side effects until i went from 12 mcg to nothing and within 48 hours became, irritable, jumpy not able to sleep at all , runny nose and eyes. Now 3 months since i removed my last patch I am still having some symptoms of withdrawl. My doctor said it is not unheard of that it can last for months. My biggest probllem is the inability to sleep, I'm working with my Doctor to try and manage this symptom but it's just going to take time. I am glad I'm off of it and am able to manage the chronic pain without the patches.

REPLYSHAREREPORT
Was this helpful?      0  
2
MG Says:

After three years, I would not think the two pain killers would still be in your system. Have you been tested to see if your immune system is in balance? It can be the first indicator there is something wrong. If the immune system is not in balance, it might be time to be tested to ensure there is no possible return of cancer.



REPLYSHAREREPORT
Was this helpful?      0  
3
Verwon Says:

Hello, Martin! How are you?

I have to agree that after this long of a time period, the medications should no longer be playing a role. (The FDA classifies these medications as narcotics that carry the risk of being habit forming and they may cause side effects, such as nausea, dizziness, drowsiness, dry mouth and constipation.)

However, even though you have a happy life, you may still be suffering some depression and anxiety. Everyone does, once in awhile. It's perfectly normal and doesn't mean your life is bad, at all, it just means that some days you feel a bit down and rundown.

Have you tried consulting a psychologist?

REPLYSHAREREPORT
Was this helpful?      0  
4
MG Says:

Hello, glad to hear they got the source of pain, the cancer. I sincerely doubt you are going through withdrawal. A more reasonable concept to me is that your body has gone through incredible shock. First, the cancer eating away at you, then the surgeries.....No wonder you are tired some days.
Your body is rebuilding itself. I would urge you to listen to it, and on those droopy day, rest.
Pain med withdrawal is over. Let your body rebuild. Eat high energy foods, you might even see a dietician....Good luck to you.

REPLYSHAREREPORT
Was this helpful?      0  
5
Ava1927 Says:
via mobile

I've been on fentanyl 100mcg. 3 patches every 72hrs. And dilaudid 8mg and phenergan 25mg. As needed, flexeril muscle relaxers. 10mg; for 4 years with my last dr. And I've been on my med for 15 years now altogether by another dr. That prescribed them to me. I lost my dr. Bc I was told I was late to appointment on occasion. His letter does not state a reason of any kind or anything. Mainly I was late no more than 15 minutes but he is an ass bc I drive 3hrs away to get to him. Anyways, I've been without a dr now bc the dr that saw me isn't comfortable writing or treating my medical condition chronic pancreatitis. And no I'm not a drinker that caused this, a surgeon did this to me that caused my chronic pancreatitis. I'm beyond upset, it doesn't matter what medical conditions that you must require for around the clock pain meds like me. The er dr's don't help, they give you a disappointed look, tell you its just withdrawals. Ive even been told they will not prescribe narcotics for any reason and the pain is in my head, that pain meds make u hurt more. Its a damn disgrace and they treat u as an addict. This stereotype needs to end and the damn dea needs to use common sense that if you got a medical condition that requires you to be on narcotics around the clock then they need to back-off dr's and let these dr's treat the ones that need it. I have been given narcotics to show I did try and it helped with withdrawal symptoms but it did nothing for pancreatitis pain at all. I'm so tired of the way I'm treated with no respect, no dignity either by these drs. I live in upstate, sc. If anyone can point me in the direction to get in with pain management dr that treats my medical condition then please let me know. {edited for privacy}. I have alway passed my drug panels. I actually take my meds as directed and definitely don't abuse my meds. I'm able to function normal bc it makes the pain go and is manageable. However, now I need your help to get me in somewhere that can truly help me so I can have my meds back bc my doctor abandoned me. I'm willing to drive anywhere in sc, ga, nc. Your recommendation is highly needed bc I can't take this pain anymore. Please help me!

REPLYSHAREREPORT
Was this helpful?      0  


Viewing page 1 of 1     Reply


More Discussions:

Withdrawal symptoms from long-term lisinopril usage
I had used lisinopril/hct for 20 years. It started off with one pill per day, but ten years ago doc prescribed 2 pills p... 3 replies
Longterm Lunesta Use/Cold Turkey Delayed Withdrawal Symptoms
I took 3mg Lunesta for 2-3 years. Had taken Ambien a few years before switching. Due to a refill delay I ran out of Lune...
Fentanyl Withdrawal - Day 7 w/ intermittent Norco: Anyone have ideas how much longer?
I was on 75mcg since about March of 2013 for a comp injury. It was a game changer b/c it allowed me to walk again, pain ... 1 reply
Fentanyl Withdrawal Symptoms
I'm trying to wean myself off the Fentanyl patch. I went from 75 micro-gms to 50 now I'm on 25. Having a problem... 1666 replies
fentanyl patch withdrawal symptoms and duration
i have post surgical lower back pain. was in 50 mcg patch and had side effects and so decided to wean off. i finished wi... 309 replies
Fentanyl Patch Withdrawal Symptoms
I have been on the 100 mg patch and percocet for my chrons and colitis for years. Last week I went cold turkey on my own... 36 replies
Fentanyl Patch / Withdrawal Symptoms
I am now down from 12mg fentanyl patch to half 6mg. What are withdrawal symptoms? e.g. anxiety? As i do suffer anxiety a... 8 replies
fentanyl patch for dilaudid withdrawals
I knocked about 2 weeks worth of dilaudid down my sink by accident when I was brushing my teeth yesterday morning. I sav... 2 replies
post acute withdrawal symptoms from fentanyl
Aloha from Hawaii- this is my 6th week off fentanyl patch 100mg and breakthrough oxy 40mg day for several years. Also wa... 27 replies
Fentanyl patch side effects and withdrawal symptoms
My husband, age 77, developed severe acute pancreatitis and has been in the hospital for the past 8 months. He has been ... 18 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 28 January 2017.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA